MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20128E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set leaked around the filter and connection sites during use.This complaint was created to capture the 2nd of 19 related incidents.The following information was provided by the initial reporter: "we have had multiple safety reports regarding this tubing related to leaking both around the filter and the connections.Twelve incidents in the past month.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 20-mar-2023.H6: investigation summary 11 samples were received and tested by our quality team.Of the 11, 9 presented with filter leaks and the complaint has been verified.The filters were then sent to the supplier in europe for further investigation into possible root cause.The filter leaks were confirmed by the supplier and after they were flushed and dried in the supplier's lab, there were still 2 sets that persisted leaking.The sets underwent further testing at another facility including a red dye test and an analysis of filter membranes by dismantling filter and closely analyzing membranes under microscope.There were no visual abnormalities in the sets and the supplier determined that the issue most likely stemmed from the drugs being infused compromising the hydrophobic membrane in air vent.The root cause of these filter leaks is unknown.There was one sample that lacked a male luer and had a female luer attached to both ends.This set was a clear misassembly issue and the plant responsible has been notified.The missassembly was a result of operator error when joining luer ends to tubing and though extremely rare, the manufacturing plant has made note of this in effort to eliminate further occurrences of this failure.
 
Event or Problem Description

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16576728
Report Number9616066-2023-00507
Device Sequence Number17673800
Product Code FPA
UDI-Device Identifier07613203011839
UDI-Public07613203011839
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20128E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown